Current Research in Medicine

SEROTONIN SYNDROME MASKED BY CONCOMITANT INGESTION OF ZOLOFT WITH BENZODIAZEPINE IN SUICIDE ATTEMPT IN A YOUNG HEALTHY MALE

Kelly Schrapp and Walid Omer

DOI : 10.3844/amjsp.2014.33.36

Current Research in Medicine

Volume 5, Issue 1

Pages 33-36

Abstract

This case report discusses the history and management of a schizophrenic patient, a 18-year-old man, who had taken a massive overdose of clonazepam, abilify, depakote, zoloft and seroquel altogether. After discontinuation of these drugs and administration of cyproheptadine with IV fluids, he became hemo-dynamically stable. This case suggests that serotonin syndrome should be recognized promptly and complications need to be treated appropriately. Serotonin syndrome should be diagnosed surely to ensure the prompt initiation of the treatment including discontinuation of the precipitating drugs because the disease occasionally progresses rapidly to fatal condition. In addition, both the onset and resolution of symptoms are faster in serotonin syndrome.

Copyright

© 2014 Kelly Schrapp and Walid Omer. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.